Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
goat

Please help me decide what to do: Accutane or not

Hi all!

I finally had an appointment with NHS hospital derm today. I have been on Oxtetracycline twice, and was on Minocycline for 3-4 months. The Mino made me break out bad for first 2-3 months coupled with cold weather.

At the moment my ance is mild, I have one larger than average red spot, and loads of red bumps (which could reform to spots if messed with) I have laods of red marks on my forehead from the breakouts Mino gave me, and quite a few along my jaw line (which is another place I break out) The sides of my face are ok apart from I have a large red mark which is never gonna go! I have a few spots and blackheads on back.

but my dilema:

I have a box of Re-accutane which was perscribed to me today. I should take 2x 20mg a day. I weight 55kg I think (9 stone ish)

My acne is relly quite mild at the mo compaired to some people.

Should I go on it? He wants me to start monday for a 4 month treatment. He claims I'll almost certainly never got much acne again after goingg on it.

I'm worried about the side effects. I can handle the dry skin and lips easily (i already use moisturiser and a lip balm) but I wear contacts, and I'm worried the dryness will really annoy me. But I guess it'll be worth it. The effects aren't perminent right? The other effects he claims are very rare.

I'm tempted to, but I'm afraid of the inicial breakout. Will it be that bad if my acne isn't that bad at the moment and I wear good moisturiser? I also wear a little tinted foundation on the red marks which make things look better than they are.

Aother thing is I like the sun. I like getting a tan, and my acne really cleared up last summer. I'm thinking I should be done with the treatment by mid june. So I'll still get a good couple of months of sun.

I've read that if my acne aint that bad now the breakout wqont be so bad (i dont ever have cysts to my knowledge) and i'll see great effects relativelty soon (poss from first month)

Its tempting to take em (they're looking at me!) and get rid of this bastard acne. As you can see ive been registered over a year and have tried various trewatments to know avale. I dont have the worse acne in the world but it goes up and down and never goes. I'm jealous of my friends clear skin, and the fact I have to worry about my skin if I go without a proper wash or someone touches it.

Ive almost convinced my self to start it in this post!

Whats everyones opinions?

Is there anyone thats had mild acne and taken accutane? How did it go?

thanks a lot for reading and please help!

kindest regards

James

Share this post


Link to post
Share on other sites

im kind of in the same situation, as far as the accutane goes. im surrently on doxy (derm just doubled my dosage), and basically, if the dosy doesnt work, i can try mino, then accutane, but if the doxy doesnt work, im gonna go right to accutane.

personally, im willing to deal with the dry skin and lips, and i wear contacts too, but ill just keep some "artificial tears" with me. im a beach bum, too - i live 10 minutes from the beach smile.gif but if it costs me 1 summer's worth of the beach to get rid of my acne, i'll definitely do it. right now, im hoping that the doxy clears me up (mine's kinda mild), but if not, im going with accutane - im sick of this garbage and ill whatever it takes.

keep in mind, if you start the accutane now, youll be dealing with it in warmer months, as opposed to people who start it in november - youre in a much better situation than they are.

i guess its a personal thing - you have to weigh the pros and cons.

Share this post


Link to post
Share on other sites

Cool, I'm glad theres someone almost in exactly the same boat as me smile.gif Hope you keep me updated on what you do.

I think I want to do it. I'm just a very self consious person. I have a girl friend of almost 8 months. I know she loves me and she understands bout the acne thing (she has a few her self) I'm really scared I'm gonna look like a monster in the inicial breakout and she'll not wanna be seen with me. (I'm jsut being really stupid now hehe)

James

Share this post


Link to post
Share on other sites

I really don't have an answer for you. You have to decide what's best for you. If you have had acne for a while it wouldn't hurt. Really the answer is up to you and how comfortable you feel with your situation.

Share this post


Link to post
Share on other sites

Goat, you said you were breaking out from mino. I'm on mino right on (I started it about a month ago), and I've been noticing that I'm breaking out SO much more than I usually do, so I'm beginning to wonder if it's the mino.

Here's my question: did it ever start to improve, or did you finally just ditch it all together because it was doing more harm than good?

Thanks. smile.gif

Share this post


Link to post
Share on other sites

start with a low dossage, anyway the initial breakout last no more than 2 weeks. And during this two weeks you could use some topical like retin-a and skinoren.

Good Luck

biggrin.gif/

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×